Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 14, 2008, 1:59 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2008, 1:59 PM MDT (19:59 UTC)
- Expired
- Jul 14, 2008, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 141959 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT MON JUL 14 2008 ...HOT AND WINDY TODAY ACROSS SOUTHEAST WYOMING... .RED FLAG WARNING IN EFFECT FOR PORTIONS OF CARBON COUNTY. WYZ293-150200- /O.NEW.KCYS.FW.W.0005.080714T1959Z-080715T0200Z/ NORTH AND SOUTHWEST CARBON COUNTY- 159 PM MDT MON JUL 14 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE LOWER ELEVATIONS OF CARBON COUNTY. OBSERVED RELATIVE HUMIDITIES HAVE DIPPED TO SINGLE DIGITS THROUGH CARBON COUNTY THIS AFTERNOON...AND WINDS GUSTS TO 35 MPH HAVE BEEN REPORTED. WITH RECENTLY CURED FINE GRASSES...THESE EXTREME FORE WEATHER CONDITIONS WILL PROMOTE RAPID FIRE SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SOWKO
1 follow-up statement
000 WWUS85 KCYS 150157 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 757 PM MDT MON JUL 14 2008 WYZ293-150300- /O.EXP.KCYS.FW.W.0005.000000T0000Z-080715T0200Z/ NORTH AND SOUTHWEST CARBON COUNTY- 757 PM MDT MON JUL 14 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED BELOW 25 MPH ACROSS THE LOWER ELEVATIONS OF CARBON COUNTY. RELATIVE HUMIDITIES WERE ALSO STARTING TO RISE AS TEMPERATURES BEGAN TO FALL THIS EVENING. HENCE...THE RED FLAG WARNING WILL END AT 8 PM. IT WILL BE ANOTHER HOT AND DRY DAY ACROSS CARBON COUNTY ON TUESDAY...BUT THE WINDS WILL GENERALLY BE LESS THAN 15 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 14, 11:10 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 11:10 AM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT MON JUL 14 2008 .UPDATE...A BRANCH OF MONSOONAL MOISTURE HAS CLOUDED THE SKIES ACROSS THE EASTERN HALF OF THE CWA THIS MORNING. THIS WILL CLEAR EVENTUALLY...BUT HAD TO INCREASE SKY COVER SUBSTANTIALLY FOR THE TIME BEING. WITH ALL THIS MID LAYER INSTABILITY COMBINED WITH A BOUNDARY SAGGING SOUTH FROM SOUTH DAKOTA...HAVE ADDED SLIGHT CHANCE THUNDER TO NORTHEAST ZONES THIS AFTERNOON. REMAINDER OF PREVIOUS FORECAST ON TRACK. SOWKO && .PREV DISCUSSION... /ISSUED 352 AM MDT MON JUL 14 2008/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT... WESTERLY FLOW WILL BE ALOFT THROUGH TUESDAY ACROSS THE AREA. A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING...BUT WITH LACK OF MOISTURE AT THE LOW AND MID LEVELS...THUNDERSTORMS WILL BE LIMITED TO THE SOUTHERN MOUNTAINS AND THE EXTREME SOUTHERN NEBRASKA PANHANDLE. LIS OVER THE SOUTHERN PANHANDLE THIS AFTERNOON AND EVENING WILL BE AROUND -3 WITH CAPE VALUES LESS THAN 400 J/KG...SO WEAK THUNDERSTORMS CAN BE EXPECTED. FOR TUES...A STRONGER DISTURBANCE WILL MOVE ACROSS THE AREA WITH SLIGHTLY MORE MID LEVEL MOISTURE TO WORK WITH. LIS WILL BE FROM 0 TO -4 EAST OF THE LARAMIE RANGE TUES AFTERNOON...THEN 0 TO -2 IN THE EVENING. CAPE VALUES WILL BE UP TO 800 J/KG. SO WILL GO WITH ISOLATED THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA AND IN THE SOUTHERN MOUNTAINS. SEVERE THREAT WILL REMAIN MINIMAL. FOR TUES NIGHT...THE FLOW ALOFT WILL BECOME SW AS AN UPPER TROUGH BEGINS TO MOVE INTO THE PAC NW. HIGH TEMPERATURES WILL BE FROM 5 TO 8 DEGREES ABOVE NORMAL BOTH TODAY AND TOMORROW. LONG TERM...WEDNESDAY THROUGH SUNDAY... MEDIUM RANGE FORECAST MODELS IN GOOD AGREEMENT THROUGH THURSDAY...BUT BECOME OUT OF PHASE QUICKLY FOR NEXT WEEKEND. PERSISTENT UPPER HIGH WILL INITIALLY BE LOCATED ACROSS THE SOUTHWEST...WITH A DEVELOPING WESTERN CANADIAN/PACIFIC NORTHWEST TROUGH. IN BETWEEN...WEST/SOUTHWEST FLOW WILL EXTEND FROM THE OREGON COAST THROUGH THE DAKOTAS. MASS FIELDS PLACE THE REFLECTED SURFACE LOW ACROSS NORTHEAST WYOMING ON WEDNESDAY MORNING...AND INTO THE DAKOTAS BY WEDNESDAY EVENING. TRAILING SURFACE FRONT WILL PROVIDE THE NECESSARY FORCING FOR AFTERNOON/EVENING CONVECTION. ALTHOUGH THE FRONT WILL BE SOUTH OF THE AREA ON THURSDAY...UPSLOPE FLOW IN ITS WAKE ALONG WITH INSTABILITY PROVIDED BY THE DEVELOPING UPSTREAM SHORTWAVE SHOULD PROVIDE ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION PRETTY MUCH CWA- WIDE. MEDIUM RANGE MODELS HAVING TOUGH TIME RESOLVING UPSTREAM ENERGY FOR FRIDAY AND BEYOND. THE OPERATIONAL GFS DEVELOPS A CLOSED LOW...MOVING IT THROUGH THE NORTHERN ROCKIES...WHILE THE ECMWF SPLITS THE ENERGY...HOLDING A PORTION OF A CUT-OFF OVER THE PACIFIC AND SENDING THE OTHER PIECE OF ENERGY ACROSS SOUTHERN CANADA. THE GFS ENSEMBLE MEAN AND UKMET KEEP THE ENERGY WEAKER AND SLOWER THROUGH THE WEEKEND. FOR NOW SLIGHTLY FAVORED THE SLOWER AND WEAKER GFS ENSEMBLE/UKMET SOLUTIONS...AND DID NOT STRAY TOO FAR FROM CLIMATOLOGY FOR TEMPS AND POPS FOR FRIDAY THROUGH SATURDAY. AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT. AN ISOLATED THUNDERSTORM MAY OCCUR THIS AFTERNOON ACROSS THE SOUTHERN PANHANDLE AND IN THE SOUTHERN MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD LONG TERM....HAHN
Hazardous weather outlook, Jul 14, 11:23 AM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1123 AM MDT MON JUL 14 2008 NEZ019>021-054-055-WYZ059-061>067-069-070-151730- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- PINE BLUFFS- 1123 AM MDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE ON TUESDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL SPREAD TO THE REST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ060-068-151730- SIOUX-DAWES-BOX BUTTE-NIOBRARA-GOSHEN- 1123 AM MDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GREATER SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE ON TUESDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL SPREAD TO THE REST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.